Business

A Texas doctor who was suspended after defending ivermectin as a COVID-19 treatment and criticizing vaccine mandates has resigned

houston methodist hospital
Medical workers and pedestrians cross an intersection outside of the Houston Methodist Hospital on June 09, 2021 in Houston, Texas.

  • Dr. Mary Bowden of Texas resigned her privileges at Houston Methodist Hospital.
  • Bowden was suspended earlier this week for spreading views on COVID-19 that the hospital said are “harmful to the community.”
  • The doctor recently defended the antiparasitic drug ivermectin as a COVID-19 treatment.

A Texas doctor who was suspended after she spread  COVID-19 misinformation on her personal Twitter account has resigned her privileges. 

Dr. Mary Bowden said she resigned her privileges at Houston Methodist Hospital on Monday. The ear, nose, and throat specialist has a private practice but was given privileges at Houston Methodist within the last year, the Houston Chronicle reported

“I have broken free from Methodist and very much appreciate the flood of support I have received!” Bowden tweeted on Monday. Bowden did not immediately respond to Insider’s request for comment.

It comes days after the hospital issued a statement condemning her for posting a series of tweets praising the antiparasitic drug ivermectin as a COVID-19 treatment, as well as calling vaccine mandates “wrong.”

“Dr. Bowden, who has never admitted a patient at Houston Methodist Hospital, is spreading dangerous misinformation which is not based in science,” the hospital said in a tweet. Houston Methodist did not immediately respond to Insider’s request for comment. 

Ivermectin is a drug typically used to treat parasitic infections in livestock such as horses. It can be used by humans but only through a prescription ordered by a doctor, usually to get rid of parasitic worms, the FDA said. Sometimes, ivermectin can be used to treat lice and skin conditions such as rosacea. But no health agency recommends that people infected with the coronavirus take ivermectin, and several have warned that the drug can cause adverse side effects in humans, such as dizziness and nausea.

Read the original article on Business Insider

Powered by WPeMatico

Click to comment

You must be logged in to post a comment Login

Leave a Reply

This site uses Akismet to reduce spam. Learn how your comment data is processed.

Most Popular

To Top